Reply
Honored Contributor
Posts: 14,030
Registered: ‎01-02-2011

 


@Lipstickdiva wrote:

@wertz wrote:

Aks for slow release Metformin. The tummy probs disappear, and maybe the insomnia too. Not sure why the slow release is not the first choice of all doctors

 


@wertz , my husband was on extended release Metformin and the stomach trouble never went away.  He was on it for months.   


Same for me.  I let the doctor keep me on it for a year before I said no more.

Honored Contributor
Posts: 8,088
Registered: ‎03-17-2010

About 20 years for me too!  Regular Metformin and it was a chore getting used to it.  Tummy issues for quite a while.  No insomnia.  Does a great job and still does IMHO,  Even some good news attached to the product and recalls regarding extended release tablets.  Talking to his doctor and researching these meds is a good idea.  Woman Happy

*~"Never eat more than you can lift......" Miss Piggy~*
Trusted Contributor
Posts: 1,658
Registered: ‎10-25-2016

Re: Metformin question....

[ Edited ]

@CritterKeeper wrote:

Hi all! My hubby very reluctantly started Metformin at the beginning of the week. As predicted, he has a little tummy trouble, but nothing serious. The one thing that is bothering him is insomnia (which is NEVER a problem with him). 

 

Has anyone else had this issue with it? I'm sure once his body gets used to it, it will get better, but hearing from others helps. 

 

Thanks  :-)


It's my own understanding from my own primary care doctor that the most common side effects from Metformin are the GI side-effects of various abdominal side-effects of nausea, bloating, and diarrhea.

 

I couldn't tolerate it either when I first started taking it, and was ready to stop it altogether when my doctor tried to help me with those side-effects.

 

He had told me to take it at bed time then so that if I was feeling nauseated, then it wouldn't be as notieceable. I was only taking it just once a day at that time.

 

Then, he had switched me to the extended-release formula, which supposedly doesn't have the abdominal upset side-effects to it that the regular strength can cause.

 

He also told me that when i take it, I should take it with some food, too.

 

Since I have been doing all of these things, I have not had any problems.

 

I now take it twice a day.

 

I have not noticed any problems with insomnia with it, in particular.

 

I have Fibromyalgia too, and you can have difficulty sleeping/insomnia with Fibro.

 

I would recommend that he let his doctor know about any side-effects that he is noticing from the Metformin, and also ask his pharmacist about them, too.

 

They give helpful information about our medications.

 

I wish both of you all of the best. Heart

Valued Contributor
Posts: 783
Registered: ‎03-10-2010

Be sure to check the FDA website about the recalled Metformin extended release. This has been doing on a couple of months and has been expanded  a few times.

 

I took Metformin for several months a couple years ago, and with each passing month my stomach discomfort grew worse. It actually caused a stomach ulcer (never had one before).

 

 

 

 

 

Esteemed Contributor
Posts: 5,418
Registered: ‎07-10-2011

I have been taking Metformin for a few years. During the first week I felt nauseated. I was taking it before eating breakfast so I decided to eat first, wait a few minutes, then take the medication. It worked for me.

 

No more problems.